# SDR CA150806007

- Difficulty date: April 15, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 34,497 hours
- Engine: Pwa PT6A27
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Part number: 3013111
- Condition: Cracked
- Location: Compressor
- Part time: 11,774 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED CLICKING NOISE COMING FROM ENGINE DURING SHUTDOWN AND TURNING OVER ENGINE.MAINTENANCE INVESTIGATED AND FOUND THERE WAS A NOTICEABLE CLICKING NOISE COMING FROM THE COMPRESSOR AREA WHEN THE COMPRESSOR WAS TURNED OVER BY HAND. MIRROR AND BORESCOPE VISUAL INSPECTION REVEALED HEAVY IMPACT DAMAGE FOUND ON THE COMPRESSOR FIRST STAGE BLADES. THE MOST SERIOUS DAMAGE WAS FOUND ON THE FIRST AND SECOND STAGE COMPRESSOR SPACERS FROM THE STATOR VANE TIPS. NOTICEABLE PORTIONS OF THE SPACER OUTER RIMS MATERIAL WAS MISSING. THERE WAS ALSO DOWNSTREAM HEAVY IMPACT DAMAGE TO THE CT BLADES AND CT SHROUD. EVEN WITH THIS DAMAGE, ALL ENGINE PARAMETERS WERE NORMAL AND OPERATING WELL.  THERE WAS NO FOREIGN OBJECT RECOVERED FROM THE ENGINE DURING INVESTIGATION BY THE ENGINE SHOP. THIS AIRCRAFT HAD A FURTHER FOD INCIDENT ON THE OTHER ENGINE A MONTH LATER (SEE SDR). AFTER A DUAL FOD ON THE SAME AIRCRAFT, MAINTENANCE DID A THOROUGH INVESTIGATION AND FOUND THE AIRCRAFT HAD WING/NACELLE HEAVY METAL WORK COMPLETED TWO YEARS PREVIOUS FOR A WING LIFE EXTENSION PROGRAM BY ANOTHER AMO. SURMISING LEFT OVER FOD FROM THE REPAIR PROCESS, MAINTENANCE FOUND A 1/4-1/2" BULB/STEM PIECE OF CHERRY MAX FASTENERS STUCK IN BEHIND A COWL CHAFE STRIP.IT IS THOUGHT THAT PIECES OF THIS TYPE LET LOOSE SOMETIME IN THE TWO YEARS AND ENTERED THE INLET AREA AND CREATED THE DAMAGE. THE COMPRESSOR AREA HAD NOT BEEN INSPECTED FOR A WHILE SO ACTUAL DATE OF INCIDENT IS NOT AVAILABLE.  A MORE ROBUST FOD PREVENTION PROGRAM WAS INSTILLED. DURING MAINTENANCE, ESPECIALLY OF ENGINES, COWLING ARE WRAPPED IN BLANKETS AND A COMPLETE BLOWDOWN WITH AIR OF THE WHOLE ENGINE AND NACELLE AREA IS COMPLETED, EVEN WHEN THE MAINTENANCE IS NOT A SCHEDULED INSPECTION. THE COMPRESSOR INLET(AND SCREEN) AREA AND FIRST STAGE BLADES ARE INSPECTED MORE THOROUGHLY AND MORE OFTEN THAN PREVIOUS.
